Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Crossed extensions


Author: John G. Ratcliffe
Journal: Trans. Amer. Math. Soc. 257 (1980), 73-89
MSC: Primary 20J10; Secondary 18G15
MathSciNet review: 549155
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a natural five term exact sequence relating the second and third cohomology of groups. We show that this sequence is the proper framework for the problem of realizing an abstract kernel. As an application, we give an interpretation of the third cohomology of a group in terms of crossed sequences.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20J10, 18G15

Retrieve articles in all journals with MSC: 20J10, 18G15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0549155-0
PII: S 0002-9947(1980)0549155-0
Keywords: Abstract kernels, cohomology of groups, crossed modules, cup products, Mac Lane-Whitehead obstruction
Article copyright: © Copyright 1980 American Mathematical Society